Jump to content

Photo

Epiduo After Retin-A Micro (Initial Breakout And More)

epiduo retina-a retin-a micro initial breakout red mark retinoids

3 replies to this topic

#1 x2x

x2x

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 18-April 09

Posted 28 August 2012 - 11:29 PM

Hi, so I am a 20 yr old male. I first started getting acne junior year of high school and was put on minocycline which pretty much cleared it all up. Before I went to college, it started to make a comeback. I dealt with it as best I could (it really wasnt that bad in hindsight) and finally in December of 2011, I started Retin-A micro. I did not use it correctly (waiting after washing, not picking, skipping days, sunscreen etc.) and had an initial breakout with extreme redness and flaking (I also go to school where it is very cold and dry). After about 8 weeks or so, my skin was looking better, with very few clogged pores and little inflamed acne, although it was still dry and flaky occasionally.

I am still taking minocycline and have been taking it for almost 4 years now. It does keep me from getting inflamed acne at this point, but I am a habitual picker/squeezer and when I do try to squeeze something, it becomes inflamed. I stopped using Retin-A at the beginning of this summer, which was a dumb idea. My skin became very bad within about a month. My main issue is clogged pores (small bumps that are not very visible but bother me and I squeeze them, causing stringy white stuff or a plug to come out.) After about 2.5 months of not using retin-a, my clogged pores were back.

I went to the derm again and she put me on Epiduo because I said the retin-a was too drying and irritating. It is now my 6th day using Epiduo and my clogged pores are more prominent and I can squeeze something out of almost all of them. I also have 2-3 pimples and a very persistent red mark by my mouth. The red mark is particularly irritating because it is very bright and raw and each morning has the beginnings of a new layer of skin over it but that inevitably dries out and falls off before it can heal. My face does not appear to be particularly dry or irritated like it was with the retin-a and the other red marks are fading.

My questions are:
Will my IB be less severe as my skin has already been exposed to retinoids (retin-a micro)? I know it needs to push stuff to the surface but is this gonna be a month plus of misery like the retin-a? Is it possible that if I resist picking my face I will have a short IB (1-2 weeks) and then clear skin?
As it pushes everything out of my pores, does this mean that everywhere I see a clogged pore will become a pimple before its gone? Or will they just sort of disappear?
Can I use lemon juice for PIH as well and when?
I have been using Neutrogena Deep Clean (BHA) in the morning which helped before the Epiduo but should I stop now?
Why on earth are my pores so damn clogged at age 20 (chin, corners of mouth to jaw and blackheads on nose)

Thanks and good luck to those struggling with acne. It is literally the most annoying thing.

#2 x2x

x2x

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 18-April 09

Posted 28 August 2012 - 11:56 PM

Also there is a question that has been bugging the shit out of me...

According to what I've read on this site and personal experience, retin-a etc seems to make peoples skin awful until about the 12 week mark. However, after reading the reviews for Epiduo on this site, a lot of people reported having an initial breakout about a week in and then progressively clearer skin starting around the 2nd/3rd week. Why is this and what should I expect? If it is going to be another 12 week nightmare I think I'd rather just have some clogged pores...

#3 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,122
    Likes: 446
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 31 August 2012 - 01:34 PM

Also there is a question that has been bugging the shit out of me...

According to what I've read on this site and personal experience, retin-a etc seems to make peoples skin awful until about the 12 week mark. However, after reading the reviews for Epiduo on this site, a lot of people reported having an initial breakout about a week in and then progressively clearer skin starting around the 2nd/3rd week. Why is this and what should I expect? If it is going to be another 12 week nightmare I think I'd rather just have some clogged pores...


Retinoids tend to inflame clogged pores into zits.

I would take a week break from the Epiduo to let the acid mantle heal, then do a few professional salicylic acid peels (20-30% BHA). Salicylic acid at that strength will actually get into the pore and dissolve the clog. Once you take care of those clogs, you can use the Epiduo without nearly as many breakouts.

photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 


#4 melinda58

melinda58

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 1
About Me
  • Joined: 28-August 12

Posted 24 September 2012 - 08:17 AM

Hi iv been using tactuo ( epuido version in canada ) and i use to have acne i used accutane and acne is pretty much cleared up but i got those white bumps under my skin and derm told me they were '' blocked oil glands'' so scence then he gave me tactuo its been 5 weeks today and it seems like im getting more instead if less :(?? im getting pretty hopeless right now and im hoping someone can relate to me and answer my question : 1. is it normal im getting more ex. is it bringing everything to the surface ? 2. is it going to leave eventually or will they come out as a breakout ??? thanks in advance




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users